Fondaparinux treatment in heparin induced thrombocytopenia: Case report Heparinin i̇ndüklediǧi trombositopenide fondaparinux tedavisi: Olgu sunumu


Akagün T., SÖNMEZ M. , YILMAZ M. , Akdoǧan E., Durmuş A., Ovali E., ...More

UHOD - Uluslararasi Hematoloji-Onkoloji Dergisi, vol.16, no.3, pp.141-144, 2006 (Journal Indexed in SCI Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 3
  • Publication Date: 2006
  • Title of Journal : UHOD - Uluslararasi Hematoloji-Onkoloji Dergisi
  • Page Numbers: pp.141-144

Abstract

Heparin induced thrombocytopenia (HIT) is a complication of heparin therapy, that is associated with thrombocytopenia, arterial and venous thromboembolism. HIT usually develops 5 and 14 days after commencement of heparin therapy. HIT is a situation that has high mortality if it is not treated. When HIT is suspected, all forms of heparin should be discontinued and treatment with a direct thrombin inhibitor should be initiated. Fondaparinux is a synthetic pentasaccharide anticoagulant drug which is used for the treatment of HIT. Our case represents thrombocytopenia / thrombosis as a complication of heparin therapy. We tried to make an overview of new treatment choices.